Texas, 2005

High Wind in Texas, April 5, 2005

April 5, 2005 · NWS LUB · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 6:05 PM CST, 20 minutes earlier.

Area forecast discussion, Apr 5, 6:05 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CDT TUE APR 5 2005

.UPDATE...
HAVE UPDATED ZONES TO CONTINUE WIND ADVISORY UNTIL 9 PM THIS EVENING. PRESSURE
GRADIENT VERY TIGHT OVER AREA IN RESPONSE TO LOW PRESSURE SYSTEM OVER WESTERN
OKLAHOMA. SURFACE WINDS STILL HOWLING AT 35 TOP 45 MPH OVER MOST OF THE CWFA
WITH SOME GUST UP NEAR 60 MPH AS INDICATED BY THE TEXAS TECH MESONET DATA. WINDS
SHOULD DECOUPLE SOMEWHAT AFTER SUNSET...BUT STILL REMAIN ON THE HIGH BREEZY
SIDE TONIGHT. REST OF PACKAGE ON TRACK.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 9 PM CDT TUESDAY FOR THE
      FOLLOWING ZONES...BAILEY...BRISCOE...CASTRO...CHILDRESS...
      COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
      HALE...HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...
      LYNN...MOTLEY...PARMER...STONEWALL...SWISHER...TERRY...AND
      YOAKUM.

&&

11
Hazardous weather outlook, Apr 5, 10:15 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT TUE APR 5 2005

TXZ021>044-061630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1115 AM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLES TODAY. SUSTAINED WINDS FROM 30 TO 40 MPH
WITH GUSTS TO 55 MPH WILL OCCUR ACROSS THE SOUTH PLAINS...ROLLING
PLAINS...AND SOUTHERN TEXAS PANHANDLE. A WIND ADVISORY HAS BEEN
ISSUED FOR THE REGION THROUGH 7 PM. ADDITIONALLY...HIGH WINDS AND LOW
RELATIVE HUMIDITIES WILL LEAD TO A HIGH DANGER OF WILDFIRES. A RED
FLAG WARNING HAS BEEN ISSUED FOR THE SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS TODAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Lynn

When
April 5, 6:25 PM CST
Where
Lynn forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445837.